Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 26, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 20, 2010, 3:25 PM CDT for Jefferson Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2010, 3:25 PM CDT (20:25 UTC)
- Expired
- Jul 20, 2010, 3:45 PM CDT
- In force
- 20 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Jefferson Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2958 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462
WFUS54 KLIX 202025
TORLIX
LAC051-202045-
/O.NEW.KLIX.TO.W.0026.100720T2025Z-100720T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
325 PM CDT TUE JUL 20 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 345 PM CDT
* AT 320 PM CDT...SPOTTERS REPORTED A FUNNEL CLOUD 3 MILES SOUTHWEST
OF MYRTLE GROVE. DOPPLER RADAR INDICATED THIS THUNDERSTORM MOVING
NORTHWEST AT 10 MPH.
* THE TORNADO WILL BE NEAR...
RURAL JEFFERSON PARISH THROUGH 345 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2956 9013 2966 9012 2966 9011 2961 8997
2958 8997 2950 8998
TIME...MOT...LOC 2024Z 121DEG 10KT 2954 9002
$$
MANNING1 follow-up statement
600
WWUS54 KLIX 202039
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 PM CDT TUE JUL 20 2010
LAC051-202048-
/O.EXP.KLIX.TO.W.0026.000000T0000Z-100720T2045Z/
JEFFERSON LA-
339 PM CDT TUE JUL 20 2010
...THE TORNADO WARNING FOR CENTRAL JEFFERSON PARISH WILL EXPIRE AT
345 PM CDT...
AT 338 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PRODUCED THE FUNNEL CLOUDS HAS WEAKENED AND NO
ADDITIONAL REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED BY THE
NATIONAL WEATHER SERVICE...THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE AT 345 PM.
LAT...LON 2956 9013 2966 9012 2966 9011 2961 8997
2958 8997 2950 8998
TIME...MOT...LOC 2038Z 121DEG 10KT 2956 9006
$$
MANNINGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 20, 3:02 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 20, 3:02 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 302 PM CDT TUE JUL 20 2010 .SHORT TERM... CONVECTION COVERAGE REMAINS LIMITED THIS AFTERNOON. BOUNDARIES EVIDENT SOUTH AND WEST OF LAKE PONTCHARTRAIN. EXPECT THESE BOUNDARIES TO INITIATE MORE CONVECTION THE NEXT HOUR OR SO. COVERAGE SHOULD DECREASE LATER THIS EVENING. WEAK WAVE STILL ON TRACK TO AFFECT THE LOCAL AREA LATER TONIGHT AND WEDNESDAY MORNING. WILL GO WITH SCATTERED WORDING MOST OF THE AREA. LATEST MODELS SHOWING MUCH DRIER AIR WORKING ACROSS THE AREA FROM EAST TO WEST BEGINNING TOMORROW AFTERNOON. PWATS PROGGED TO DIP TO AROUND 1.5 INCHES. THIS SHOULD LIMIT PRECIP COVERAGE WEDNESDAY NIGHT INTO EARLY FRIDAY. THIS WILL ALSO CAUSE TEMPS TO WARM A LITTLE FROM THE PREVIOUS COUPLE OF DAYS. .LONG TERM... LOT'S OF UNCERTAINTY REMAINS IN THE LONG TERM. CLUSTER OF CONVECTION NEAR PUERTO RICO IS OF COURSE THE MAIN CONCERN AND CHALLENGE. HOPEFULLY LATER MODEL RUNS WILL DEVELOP SOME SORT OF CONTINUITY. 12Z GFS TAKES A WEAK LOW TO NEAR THE AREA BY THE START OF THE NEXT WEEK. THIS SCENARIO DOES NOT AGREE WITH ANY OF THE OTHER LONG RANGE GUIDANCE AND IS BEING CONSIDERED AN OUTLIER. IN THE MEANTIME...PWATS WILL CLIMB BACK ABOVE NORMAL ON FRIDAY. WILL NEED TO GO WITH A LITTLE HIGHER POPS TO ACCOUNT FOR THIS. RIGHT NOW IT APPEARS THE PRECIP WILL BE THE MOST WIDESPREAD OVER THE WEEKEND. HAVE USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD. && PREV DISCUSSION... /ISSUED 315 AM CDT TUE JUL 20 2010/ AVIATION... CURRENT VFR CONDITIONS SHOULD REMAIN THE RULE. COULD SEE SOME BRIEF MVFR TO IFR VSBYS AT KMCB...NOT AN UNCOMMON OCCURRENCE AROUND SUNRISE...BUT SHOULD IMPROVE BY 14-15Z. CONVECTIVE COVERAGE TODAY WILL BE SIMILAR TO MONDAY...AROUND 20 TO 30 PCT COVERAGE. MOST CONVECTION WILL BE DURING THE AFTERNOON HOURS. WILL KEEP PROB30 IN TERMINALS ALONG AND SOUTH OF THE INTERSTATE 12 CORRIDOR...AND VCTS FOR KBTR AND KMCB. ALL CONVECTION EXPECTED TO DISSIPATE BY ABOUT 02Z WITH VFR OVERNIGHT. 35 MARINE... EASTERLY WAVES APPEAR TO BE A LITTLE FARTHER SOUTH THAN WHAT WAS ANTICIPATED LAST NIGHT. ONE NEAR 24N 92W...AND ANOTHER NEAR 22N 83W. APPEARS THAT MAIN CONVECTIVE THREAT WILL BE TO THE SOUTH OF OUR WATERS. ALSO APPEARS THAT GRADIENT WILL NOT BE AS TIGHT AS ORIGINALLY ANTICIPATED. HAVE MAINLY GONE WITH GFS SOLUTION FOR WINDS OVER NEXT 72 HOURS. ESSENTIALLY...THIS EASES THE WINDS A FEW KNOTS FROM WHAT WAS ORIGINALLY FORECAST. EXERCISE CAUTION HEADLINES MAY BE NECESSARY OVERNIGHT INTO WEDNESDAY...BUT IT APPEARS THAT ANY ADVISORY CRITERIA WINDS WOULD BE LIMITED TO THE SOUTHWEST CORNER OF OUR COASTAL WATERS ON WEDNESDAY OR WEDNESDAY NIGHT. STILL CONSIDERABLE MODEL DIFFERENCES ON LOCATION AND SPEED OF WAVE THAT AFFECTS THE AREA AROUND SATURDAY. HAVE OPTED TO RETAIN PREVIOUS FORECAST BEYOND DAY 3 AT THIS TIME...AS MODEL WIND FORECASTS CONSIDERABLY OUT OF PHASE WITH EACH OTHER...AND PREVIOUS FORECASTS. WAVE HEIGHTS LIKELY TO TOP OUT IN THE 5-6 FOOT RANGE...MAINLY SOUTHWESTERN PORTIONS OF THE COASTAL WATERS...SOUTH OF THE ATCHAFALAYA RIVER TERMINUS. EASTERLY FLOW WILL CAUSE TIDAL ANOMOLIES TO BUILD WITH TIDES POSSIBLY RUNNING AROUND ONE HALF TO ONE FOOT ABOVE NORMAL AS EARLY AS WED. AT THIS TIME...DO NOT ANTICIPATE LEVELS BECOMING HIGH ENOUGH TO CAUSE COASTAL FLOODING ISSUES. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 72 93 71 95 / 20 30 10 20 BTR 74 94 75 95 / 20 40 10 30 ASD 76 92 75 94 / 20 30 10 20 MSY 78 93 78 94 / 20 40 10 30 GPT 76 93 77 94 / 20 30 10 20 PQL 76 92 72 96 / 20 30 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 20, 10:48 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1048 AM CDT TUE JUL 20 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-211600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1048 AM CDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE COASTAL WATERS AND MOVE INLAND. COVERAGE SHOULD REMAIN ISOLATED. A FEW THUNDERSTORMS COULD BE STRONG...PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. ANY CONVECTION SHOULD BEGIN TO DIMINISH DURING THE EVENING HOURS. A FEW ISOLATED SHOWERS COULD DEVELOP OVER THE COASTAL WATERS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND THURSDAY. A FEW THUNDERSTORMS COULD BE STRONG...PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. CONVECTION WILL BECOME MORE ISOLATED ON FRIDAY AND SATURDAY BUT RETURNING TO SCATTERED ON SUNDAY AND MONDAY AS A TROPICAL WAVE APPROACHES THE AREA. TIDES ARE EXPECTED TO BE ABOUT A FOOT ABOVE NORMAL WEDNESDAY AND THURSDAY AS EASTERLY LOW LEVEL FLOW INCREASES. HEAT INDICIES MAY APPROACH THE 101 TO 105 RANGE ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 20, 11:20 AM CDT, 4 hours 5 minutes before
LAZ050-058-201700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT TUE JUL 20 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING LIVINGSTON PARISH...ST. JOHN THE BAPTIST PARISH... AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTH OF RESERVE...MOVING NORTHWEST AT 5 MPH. RADAR INDICATES THAT THESE THUNDERSTORMS HAVE PRODUCED 1 TO 2 INCHES OF RAIN OVER THE LAST HOUR AND AN ADDITIONAL 1 TO 1.5 INCHES OF RAINFALL IS POSSIBLE THROUGH NOON. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS ARE PRODUCING TORRENTIAL RAINFALL...POSSIBLY RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. MANNING
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:37 PM CDT | Special Marine Warning | LIX | 53 min |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.